Stochastic calculus and degenerate boundary value problems
Annales de l'Institut Fourier, Volume 42 (1992) no. 3, p. 541-624

Consider the boundary value problem (L.P):(h-A)u=f in D, (v-Γ)u=g on D where A is written as A=1/2 i=1 m Y i 2 +Y 0 , and Γ is a general Venttsel’s condition (including the oblique derivative condition). We prove existence, uniqueness and smoothness of the solution of (L.P) under the Hörmander’s condition on the Lie brackets of the vector fields Y i (0im), for regular open sets D with a non-characteristic boundary.

Our study lies on the stochastic representation of u and uses the stochastic calculus of variations for the (A,Γ)-diffusion process in D ¯. Applications to the decomposition of C (D ¯), and to invariant measures are also discussed.

On considère le problème aux limites (L.P):(h-A)u=f dans D, (v-Γ)u=g sur DA s’écrit A=1/2 i=1 m Y i 2 +Y 0 , et où Γ est une condition de Ventcel générale (incluant le problème à dérivée oblique). Nous montrons existence, unicité et régularité de la solution de (L.P) sous la condition de Hörmander portant sur les crochets de Lie des champs de vecteurs Y i (0im), pour des ouverts D réguliers à frontière non caractéristique.

Notre étude repose sur la représentation stochastique de u et utilise le calcul des variations stochastique sur la (A,Γ)-diffusion dans D ¯. Des applications à la décomposition de C (D ¯) ainsi qu’à l’étude des mesures invariantes sont également données.

@article{AIF_1992__42_3_541_0,
     author = {Cattiaux, Patrick},
     title = {Stochastic calculus and degenerate boundary value problems},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Durand},
     address = {28 - Luisant},
     volume = {42},
     number = {3},
     year = {1992},
     pages = {541-624},
     doi = {10.5802/aif.1302},
     zbl = {0780.35023},
     mrnumber = {93j:60090},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1992__42_3_541_0}
}
Cattiaux, Patrick. Stochastic calculus and degenerate boundary value problems. Annales de l'Institut Fourier, Volume 42 (1992) no. 3, pp. 541-624. doi : 10.5802/aif.1302. http://www.numdam.org/item/AIF_1992__42_3_541_0/

[1] G. Ben Arous, S. Kusuoka, D. Stroock, The Poisson kernel for certain degenerate elliptic operators, J. Func. Anal., 56 (1984), 171-209. | MR 85k:35093 | Zbl 0556.35036

[2] J. M. Bismut, Mécanique aléatoire, Lect. Notes in Math., 866, Springer, Berlin, 1981. | MR 84a:70002 | Zbl 0457.60002

[3] J. M. Bismut, Martingales, the Malliavin's calculus and hypoellipticity under general Hörmander's conditions, Z. Wahrsch., 56 (1981), 469-506. | MR 82k:60134 | Zbl 0445.60049

[4] J. M. Bismut, The calculus of boundary processes, Ann. Scient. École Normale Sup., 17 (1984), 507-622. | Numdam | MR 86d:60087 | Zbl 0561.60081

[5] J. M. Bismut, Last exist decompositions and regularity at the boundary of transition probabilities, Z. Wahrsch., 69 (1985), 65-98. | MR 86i:60192 | Zbl 0551.60077

[6] J. M. Bismut, Large deviations and the Malliavin calculus, Progress in Math., 45, Birkhaüser, Boston, 1984. | MR 86f:58150 | Zbl 0537.35003

[7] J. M. Bony, Principe du maximum, inégalité de Harnack et unicité du problème de Cauchy pour les opérateurs elliptiques dégénérés, Ann. Inst. Fourier, 19-1 (1969), 277-304. | Numdam | MR 41 #7486 | Zbl 0176.09703

[8] J. M. Bony, P. Courrège, P. Priouret, Semi-groupes de Feller sur une variété à bord compacte et problèmes aux limites... Ann. Inst. Fourier, 18-2 (1968), 369-521. | Numdam | MR 39 #6397 | Zbl 0181.11704

[9] P. Cattiaux, Thèse de 3e cycle, Univ. Paris XI, 1984.

[10] P. Cattiaux, Hypoellipticité et hypoellipticité partielle pour les diffusions avec une condition frontière, Ann. Inst., H. Poincaré, 22 (1986), 67-112. | Numdam | MR 87k:60180 | Zbl 0595.60059

[11] P. Cattiaux, Régularité au bord pour les densités et les densités conditionnelles d'une diffusion réfléchie hypoelliptique, Stochastics, 20 (1987), 309-340. | MR 88h:60153 | Zbl 0637.60092

[12] P. Cattiaux, Time reversal of diffusion processes with a boundary condition, Stochastic processes and their Applications, 28 (1988), 275-292. | MR 89g:60243 | Zbl 0652.60083

[13] P. Cattiaux, Calcul stochastique et opérateurs dégénérés du second ordre. I Résolvantes, théorème de Hörmander et application, Bull. Sc. Math., 114 (1990), 421-462. | Zbl 0715.60064

[14] P. Cattiaux, Calcul stochastique et opérateurs dégénérés du second ordre. II Problème de Dirichlet, Bull. Sc. Math., 115 (1991), 81-122. | MR 92f:60099 | Zbl 0790.60048

[15] J. Chazarain, A. Piriou, Introduction à la théorie des équations aux dérivées partielles linéaires, Gauthier Villars, Paris, 1981. | MR 82i:35001 | Zbl 0446.35001

[16] M. Derridj, Un problème aux limites pour une classe d'opérateurs du second ordre hypoelliptiques, Ann. Inst. Fourier, 21-4 (1971), 99-148. | Numdam | MR 58 #29139 | Zbl 0215.45405

[17] H. Doss, P. Priouret, Petites perturbations de systèmes dynamiques avec réflexion, Séminaire de Probas. 17, Lect. Notes in Math., 986 (1983), 353-370. | Numdam | MR 86g:60036 | Zbl 0529.60061

[18] N. El Karoui, Processus de diffusion associé à un opérateur elliptique dégénéré et à une condition frontière, Thèse, Université Paris VI, 1971.

[19] C. Graham, Thèse 3e cycle, Université Paris VI, 1985.

[20] L. Hörmander, Pseudo differential operators and non elliptic boundary problems, Ann. of Math., 83 (1986), 129-209. | MR 38 #1387 | Zbl 0132.07402

[21] L. Hörmander, Hypoelliptic second order differential operators, Acta. Math., 119 (1967), 147-171. | Zbl 0156.10701

[22] Hsu-Pei, Probabilistic approach to the Neumann problem, Comm. on Pure and Applied Math., 38 (1985), 445-472. | MR 86k:35033 | Zbl 0587.60077

[23] N. Ikeda, S. Watanabe, Stochastic differential equations and diffusion processes, North Holland, Amsterdam, 1981. | MR 84b:60080 | Zbl 0495.60005

[24] H. Kunita, Stochastic differential equations and stochastic flows of diffeomorphisms, Lect. Notes in Math., 1097 (1984), 144-305. | MR 87m:60127 | Zbl 0554.60066

[25] R. Leandre, Minoration en temps petit de la densité d'une diffusion dégénérée, preprint, 1987. | MR 88k:60147 | Zbl 0637.58034

[26] P. Malliavin, * Stochastic calculus of variations and hypoelliptic operators, Proc. Intern. Symp. S.D.E. of Kyoto, K-Ito ed., (1976), 195-263. | MR 81f:60083 | Zbl 0411.60060

P. Malliavin, * Ck hypoellipticity with degeneracy. In "Stochastic Analysis", A. Friedman, M. Pinsky ed., (1978), 199-214 & 327-340. | MR 80i:58045a | Zbl 0449.58022

[27] Ma Zhiming, On the probabilistic approach to boundary value problems, preprint, 1986.

[28] B. P. Paneyakh, Some boundary value problems for elliptic equations and the Lie algebras associated with them, Math. USSR Sbornik, 54 (1986), 207-237. | Zbl 0656.35035

[29] P. Priouret, Processus de Markov sur une variété à bord compacte, Ann. Inst. H. Poincaré, 4 (1968), 193-253. | Numdam | MR 39 #3599 | Zbl 0177.45703

[30] D. Stroock, Some applications of stochastic calculus to partial differential equations, Lect. Notes in Math., 976 (1983), 267-382. | MR 85c:60088 | Zbl 0494.60060

[31] D. Stroock, S. R. S. Varadhan, Diffusion processes with boundary conditions, Comm. on Pure an Applied Math., 24 (1971), 147-225. | MR 43 #2774 | Zbl 0227.76131

[32] D. Stroock, S. R. S. Varadhan, On degenerate elliptic-parabolic operators of second order and their associated diffusions, Comm. on Pure and Applied Math., 25 (1972), 651-713. | MR 52 #8651 | Zbl 0344.35041

[33] K. Taira, Semi-groups and boundary value problems, Duke Math. Journal, 49 (1982), 287-320. | MR 84e:47057a | Zbl 0504.47042

[34] F. Trèves, Topological vector spaces, Distributions and Kernels, Academic Press, New York-London, 1967. | MR 37 #726 | Zbl 0171.10402

[35] A. D. Ventcel, On boundary conditions for multidimensional processes, Theory Prob. Appl., 4 (1959). | MR 22 #12585 | Zbl 0089.13404

[36] S. Watanabe, Construction of diffusion processes with Wentzell's boundary conditions... Prob. Theory, Banach Center Pub. 5. Polish Sci. Publ., Warsaw, (1979), 255-271. | MR 82a:60119 | Zbl 0442.60076

[37] K. Yosida, Functional Analysis, Springer, Berlin, 1965. | MR 31 #5054 | Zbl 0126.11504

[38] Temps locaux. J. Azema, M. Yor, éd. Astérisque SMF, 52-53 (1978). | Zbl 0385.60063

[39] Géodésiques et diffusions en temps petit, Astérisque SMF, 84-85 (1981). | Zbl 0458.00008